Wildfire, Warren
- When
- April 11, 12:30 PM EST to 4:00 PM EST
- Where
- Warren forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
Several brush fires were started by trains running along the Norfolk Southern Line during the afternoon of the 10th. The fires occurred from Alpha west to West Portal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Several brush fires were started by trains running along the Norfolk Southern Line during the afternoon of the 10th. The fires occurred from Alpha west to West Portal. The fires threatened barns in the area, but no structures caught fire. The fires were extinguished by the end of the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 11, 9:08 AM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1008 AM EDT MON APR 11 2005 .UPDATE... REFRESHED FORECAST FOR TEMP, DEW POINT AND WIND ADJUSTMENTS. THE WINDS IN THE EASTERN AREAS HAVE INCREASED QUICKER THATN PREVIOUS FCST AND THERE ARE GUSTS 25 TO 30 KT ALONG THE SHORE AND ACROSS SRN NJ. ADJUSTED DEW POINTS DOWNWARD...LEAVING THEM HIGHER ALONG THE COASTAL AREAS WITH THE NORTHEAST WINDS. RHS AROUND 30 PCT THIS AFTERNOON BRING US CLOSE TO RED FLAG WRNG IN PA...BUT THE WINDS XPECTED TO DIMINISH THERE AT TIME OF MIN RH KEEPING IT BLO WRNG FOR NOW. WELL KEEP AN EYE ON IT. ZONES/AFM/PFM AND GRAPHICS TO BE SENT SHORTLY. .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... THE BACK DOOR FRONT HAS MOVED THROUGH THE REGION AND COOL DRY HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY. THE UPPER TROUGH OVER NORTHERN NEW ENGLAND DROPS SOUTH AND CLOSES OFF OVER THE GULF OF MAINE LATER TODAY. THE CIRCULATION FROM THIS UPPER LOW WILL EXTEND OVER MOST OF THE NORTHEASTERN STATES. THEREFORE, THE FORECAST AREA WILL BE ON THE WESTERN SIDE OF THE UPPER FLOW, WHICH ALLOWS THE COOLER AIR TO MOVE IN. THE HIGH FROM CANADA CANNOT MAINTAIN ITSELF BEYOND TODAY DUE TO THE UPPER RIDGE REORIENTING ITSELF FARTHER WEST. EVEN SO, WE WILL MAINTAIN DRY COOL WEATHER THROUGH TUESDAY NIGHT BECAUSE NOTHING WILL BE ABLE TO DISPLACE IT DUE TO THE UPPER AIR PATTERN. WITH THE AIRMASS VERY DRY ALOFT, DEWPOINTS WILL BE LOW. ANY DAYTIME HEATING WILL CONTINUE TO BRING DOWN DRY AIR FROM ALOFT. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... THE UPPER LOW OVER THE ROCKIES WILL MOVE EAST. THIS LOW IS FORECAST TO MOVE BY TO THE SOUTH AND MAY FRINGE THE SOUTHERN PART OF THE FCST AREA THU OR THU NIGHT WITH THE CHC OF SHOWERS, OTHERWISE, DRY AIR REMAINS IN PLACE THROUGHOUT THE REGION. && .MINOR TIDAL FLOODING POTENTIAL... TIDAL DEPARTURES REMAIN SMALL, ESPECIALLY ON THE OCEAN FRONT. NMCMRPECS (FROM NGM) HAS BEEN RUNNING MUCH TOO HIGH AND CONTINUES TO KEEP VALUES HIGH AND EVEN INCREASES THEM A BIT. THE MRPSSE FROM THE GFS HAS BEEN A BIT LOW BUT ALSO INCREASES THE DEPARTURES BY 1/2 FT. THE COMMON FACTOR IS AN INCREASE ON BOTH OF 1/2 FT. ASSUMING THIS IS TRUE, THE ONLY MINOR FLOODING WOULD BE ON THE LOWER DELAWARE, AND THERE ONLY IN THE LOW LYING AREAS. && .AVIATION... NOT A WHOLE LOT OF ACTIVITY WITH THE PASSING BACK DOOR FRONT. WELL SEE SOME SCT TO BKN MID AND HIGH LEVEL CLOUDS MOVE ACROSS THE REGION THIS MORNING...THEN CLEAR OUT THIS AFTERNOON. VFR WILL PREVAIL THROUGH THE FORECAST PERIOD(06Z-06Z). && .MARINE... NO CHANGES TO NOTE WITH CURRENT HEADLINES. GFS FORECAST SOUNDINGS SHOW GUSTS TO 25 KT BEHIND THE FRONT, WHILE THE NAM CONTINUES TO GO A LITTLE STRONGER. BASED ON BUOY OBSERVATIONS CURRENTLY BEHIND THE FRONT, HAVE SIDED WITH THE SLIGHTLY WEAKER GFS. IN ANY EVENT, THE SCAS WILL REMAIN UP FOR THE OCEAN AND LOWER DE BAY WATERS. HIGH PRESSURE WILL BEGIN TO BUILD IN ACROSS THE WATERS TONIGHT AND HELP SHUT DOWN THE WINDS. BUT, NORTHEAST WINDS COULD INCREASE ONCE AGAIN LATER IN THE WORK WEEK AS LOW PRESSURE MOVES ACROSS THE SOUTHEAST STATES THAN OFF THE COAST. && .FIRE WEATHER... FINE FUELS HAVE BEEN DRYING OUT THE LAST SEVERAL DAYS. 10 HOUR FUEL MOISTURE IS LESS THAN 10% IN SPOTS. NORTHEAST WINDS TODAY BEHIND THE BACK DOOR FRONT ARE NOT EXPECTED TO EXCEED 15 MPH. THANKFULLY. MODELS CONTINUE TO HAVE PROBLEMS RESOLVING VERTICAL MIXING. WE WENT LOWER THAN MODELS SUGGESTED YDY, BUT WERE STILL TOO HIGH. RHS PLUMMETED INTO THE TEENS IN SEVERAL SPOTS. FOR TODAY, WE ARE EXPECTING SOME RECOVERY, BUT STILL VALUES WILL DROP BELOW 30 PERCENT. WITH EVEN BETTER MIXING EXPECTED TOMORROW TO PULL DOWN DRY AIR FROM ALOFT, RHS SHOULD BE LOWER ON TUESDAY. THE GOOD NEWS IS THAT TUESDAYS WINDS WILL BE LESS THAN TODAYS. ON A SIDE NOTE, HAINES VALUES WILL BE RUNNING IN THE 4 TO 6 RANGE THIS AFTERNOON AND ONCE AGAIN TOMORROW. WERE COMING CLOSE TO RED FLAGS, BUT WILL HOLD OFF AT THIS TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY ANZ450>455. UPDATE...OHARA SHORT/LONG TERM...RNS. AVIATION/MARINE/FIRE WEATHER...KRUZDLO. MINOR TIDAL FLOODING POTENTIAL...RNS/KRUZDLO.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 AM EDT MON APR 11 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-120900- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 407 AM EDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442668.